Sorry, we have no data available. Please contact your doctor or pharmacist.
Ergot Alkaloids/Moderate CYP3A4 Inhibitors Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process medicines in the ergot alkaloid family properly.
What might happen:
Your blood levels of the ergot alkaloid may increase and cause toxic effects.
What you should do about this interaction:
Let your healthcare professional (e.g. doctor or pharmacist) know that you are using these medicines together. Your doctor may not want you to take any ergot alkaloids while you are taking your other medicine or may change the dose of your ergotamine derivative.If you experience chest pain; change in heartbeat; numbness and tingling of hands, feet, or face; pain in arms, legs, or lower back; itching; or other symptoms while taking both of these medicines, contact your doctor.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this drug interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Francis H, Tyndall A, Webb J. Severe vascular spasm due to erythromycin-ergotamine interaction. Clin Rheumatol 1984 Jun;3(2):243-6.
- 2.Collet AM, Moncharmont D, San Marco JL, Eissinger F, Pinot JJ, Laselve L. Iatrogenic ergotism. Responsibility of an ergotamine tartrate- erythromycine propionate association (author's transl). Sem Hop 1982 Jul 1;58(26-27):1624-6.
- 3.Ghali R, De Lean J, Douville Y, Noel HP, Labbe R. Erythromycin-associated ergotamine intoxication: arteriographic and electrophysiologic analysis of a rare cause of severe ischemia of the lower extremities and associated ischemic neuropathy. Ann Vasc Surg 1993 May;7(3):291-6.
- 4.Chignier E, Riou R, Descotes J, Meunier P, Courpron P, Vignon G. Acute iatrogenic ergotism by drug association. Diagnosis through non- invasive exploration (Doppler velocimetry (author's transl). Nouv Presse Med 1978 Aug 26-Sep 2;7(28):2478.
- 5.Matthews NT, Havill JH. Ergotism with therapeutic doses of ergotamine tartrate. N Z Med J 1979 Jun 27;89(638):476-7.
- 6.Hayton AC. Precipitation of acute ergotism by triacetyloleandomycin. N Z Med J 1969 Jan;69(440):42.
- 7.Bigorie B, Aimez P, Soria RJ, Samama F, di Maria G, Guy-Grand B, Bour H. Is triacetyl oleandomycin-ergotamine tartrate combination dangerous?. Nouv Presse Med 1975 Nov 8;4(38):2723-5.
- 8.Monsarrat M, Lefebvre D, Parraguette J, Vaysse C, Bastide G. Acute ergotism caused by an ergotamine-oleandomycin combination. Nouv Presse Med 1982 Feb 20;11(8):603.
- 9.Horowitz RS, Dart RC, Gomez HF. Clinical ergotism with lingual ischemia induced by clarithromycin- ergotamine interaction. Arch Intern Med 1996 Feb 26;156(4):456-8.
- 10.Leroy F, Asseman P, Pruvost P, Adnet P, Lacroix D, Thery C. Dihydroergotamine-erythromycin-induced ergotism. Ann Intern Med 1988 Aug 1;109(3):249.
- 11.Franco A, Bourlard P, Massot C, Lecoeur J, Guidicelli H, Bessard G. Acute ergotism caused by dihydroergotamine-triacetyloleandomycin association. Nouv Presse Med 1978 Jan 21;7(3):205.
- 12.Vayssairat M, Fiessinger JN, Bequemin MH, Housset E. Dihydroergotamine and triacetyloleandomycin combination. Its role in iatrogenic necrosis of the fingers. Nouv Presse Med 1978 Jun 10;7(23):2077.
- 13.Boucharlat J, Franco A, Carpentier P, Charignon Y, Denis B, Hommel M. Ergotism in a psychiatric setting caused by combined dihydroergotamine- erythromycin propionate. Apropos of a case. Ann Med Psychol (Paris) 1980 Mar;138(3):292-6.
- 14.Neveux E, Lesgourgues B, Luton JP, Guilhaume B, Bertagna, Picard J. Acute ergotism caused by the interaction of erythromycin propionate and dihydroergotamine. Nouv Presse Med 1981 Sep 26;10(34):2830.
- 15.Couet W, Mathieu HP, Fourtillan JB. Effect of ponsinomycin on the pharmacokinetics of dihydroergotamine administered orally. Fundam Clin Pharmacol 1991;5(1):47-52.
- 16.Rosenthal E, Sala F, Chichmanian RM, Batt M, Cassuto JP. Ergotism related to concurrent administration of ergotamine tartrate and indinavir. JAMA 1999 Mar 17;281(11):987.
- 17.Mortier E, Pouchot J, Vinceneux P, Lalande M. Ergotism related to interaction between nelfinavir and ergotamine. Am J Med 2001 May; 110(7):594.
- 18.Montero A, Giovannoni AG, Tvrde PL. Leg ischemia in a patient receiving ritonavir and ergotamine. Ann Intern Med 1999 Feb 16;130(4 Pt 1):329-30.
- 19.Caballero-Granado FJ, Viciana P, Cordero E, Gomez-Vera MJ, del Nozal M, Lopez-Cortes LF. Ergotism related to concurrent administration of ergotamine tartrate and ritonavir in an AIDS patient. Antimicrob Agents Chemother 1997 May;41(5):1207.
- 20.Blanche P, Rigolet A, Gombert B, Ginsburg C, Salmon D, Sicard D. Ergotism related to a single dose of ergotamine tartrate in an AIDS patient treated with ritonavir. Postgrad Med J 1999 Sep;75(887):546-7.
- 21.Liaudet L, Buclin T, Jaccard C, Eckert P. Drug points: severe ergotism associated with interaction between ritonavir and ergotamine. BMJ 1999 Mar 20;318(7186):771.
- 22.Pardo Rey C, Yebra M, Borrallo M, Vega A, Ramos A, Montero MC. Irreversible coma, ergotamine, and ritonavir. Clin Infect Dis 2003 Sep 1; 37(5):e72-3.
- 23.Spiegel M, Schmidauer C, Kampfl A, Sarcletti M, Poewe W. Cerebral ergotism under treatment with ergotamine and ritonavir. Neurology 2001 Aug 28;57(4):743-4.
- 24.Vila A, Mykietiuk A, Bonvehi P, Temporiti E, Uruena A, Herrera F. Clinical ergotism induced by ritonavir. Scand J Infect Dis 2001; 33(10):788-9.
- 25.Gallo C, de la Fuente B, Garcia-Alcalde ML, Antuna A. Ergotism in a patient treated with ritonavir and ergotamine. Med Clin (Barc) 2002 Oct 26;119(14):558-9.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.